MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750853
Medical Device Problem Codes Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the tip of needle curved during cataract surgery and error message of "flow obstruction¿ was displayed when equipment was connected.The surgery was completed after replacing the product with new one.There was no patient harm reported.
 
Additional Manufacturer Narrative
Four opened phaco tips in wrenches, in blisters were received for the report.All four samples were visually inspected, sample #1, #3 and #4 were found to be conforming and sample #2 was found to be nonconforming.Tip of phaco was found to be bent for sample #2.There was wear on the threads, back of flange and on nut corners that was consistent with threading on a handpiece for all samples.A functional occlusion flow check was performed and all four samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the phaco tip cannula is bent of sample #2.How and when the phaco tip became bent cannot be determined from this evaluation.The most likely cause of a bent phaco tip cannula is from improper handling of the product.The returned samples #1, 3 and 4 were found to be conforming for functional testing associated with the report of flow obstruction; therefore, a report of error message of flow obstruction was not confirmed and a root cause cannot be determined for the complaint as described by the customer.Sample 1, 3, and 4 were found conforming and sample 2 no specification action was taken with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the phaco tip cannula bent exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17622939
Report Number2523835-2023-00439
Device Sequence Number6084483
Product Code HQC
UDI-Device Identifier00380657508532
UDI-Public00380657508532
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750853
Device Lot Number15AY6M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/28/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown